Brooks, skip this post until you have nothing better to do...
That is interesting. That is my next step. A specialist. I need my heart function evaluated, and after getting my tax return finished and sent off in the next few days (already paid, just getting the paper work done by the 15th like many Americans, I'm sure), that will be my next project unless I get covered up in work again. As I mentioned earlier, I believe I am getting to the point of being able to determine my permanent injuries. The most serious is a substantial lack of stamina from pre-statin days. My statin situation appears to be rather unique from most people's experience on this board and other accounts. My first awareness of statin problems, after years of use, came from an acute episode of energy loss. I was quite literally on my knees within an hour of doing one of my two-mile sprints on a stationary stair climber machine. I crawled to my desk, hardly able to think, and started researching statins on my computer (as that was all I could think of that this might could be) and quickly found this website and began reading. This was two years ago, I have never been the same since. If I had happened to have stumbled upon this site years earlier, I am sure I would have quit statins immediately had I been forced to read from it more than 60 seconds (otherwise, I might have instantly concluded statin damage was an anomaly such as asprin and children in ryes syndrome or something -- something very rare and not applicable to me). In fact, that is one of my biggest complaints with my doctor. Incredibly, I knew absolutely nothing about side effects except for a rare condition that I was already cleared of having due to the early liver testing (i.e., rabdomyolysis). I was like many doctors are now: entranced with the myth of statins without having done any real research other that to rely on Pharma magazine ads/propoganda and the popular notion that they were fantastic. I also almost believed that most anyone NOT on statins was to be pitied and counseled -- but I kept that to myself for the most part except to "lobby" my brothers to get their cholesterol checked.
Of course, I now am sure I NEVER should have been on them. I was tricked for profit. And my original prescribing doctor was probably tricked too. He moved to another city and I started going to the doctor he referred me to who took over my treatment and became my family doctor. So the new doctor never did the "screening" such as history of family heart problems, etc, and did not know my original lipid numbers (as far as I know, he did not have my old files. That is something that I will probably be checking into, as I do not know for sure if they were transferred to his office). I now view my statin use as a total and complete disaster and a time bomb. If was just a matter of time before I was to be placed on Doxycycline as it is the standard treatment for both stubborn sinus conditions (I get stopped up a lot) and for a potential eye infection after eye surgery (Lasiks), which I had planned for many years.
I believe the cause of my problems was a combination of:
1) Way too high a prescription of Zocor (40 mg.s) for several weeks where prior months and years I had been breaking an 80 mg pill three ways, now just cutting them in half as per my actual prescription. The new round pills made it difficult to cut in three pieces. My doctor did not know that I had been taking less than prescribed for years, and I partly was doing it for cost savings. The reason it was raised to 40 mg. from 20 mg early on in my treatment was that my numbers were not dropping enough (while my total cholesterol level was probably never over 240 even without statins, which I now recognize as being in a healthy range). This now makes perfect sense because I was not watching my diet for cholesterol. Again, I was not advised to do so. He may have assumed that I was, but sure never asked as far as I can remember. Of course, I had no idea that there were problems with taking statins, let a lone that such problems were dose dependent. I now consider that a stupid assumption on my part, and negligent on his part -- but again, he was under the trance of the "harmless drug myth" too as far as I know at the time. However, as the years went on and his knowledge accumulated, he should have been looking for reasons to lower my doseage, or better, to remove me from statins. Looking back, I experienced many signs he should have used to connect the dots: Not sleeping well (which necessitated prescriptions of Ambien; ED, another classic sign, where he prescribed very expensive medication to fix it too. He never uttered a single word that it could be the statins. He may have intentionally withheld that concern thinking it was for my own good to keep me on statins, or maybe worse, he did not know. Either way, it is outragious and unacceptable. The height of failure in medicine: take someone healthy as an ox, and have them pay you money to seriously damage their health and quality of life. That's not going to be working.
2) Having run out of CoQ10 a few weeks prior to the "attack" which I had no idea was so important to my health while on statins and exercising, but had read a good article about it and had been on it for many months. My doctor sure never mentioned CoQ10.
3) STRENUOUS aerobic exercise at least every other day for 18 months and getting more strenuous as the months progressed -- almost like training for a marathon -- only faster running for a shorter distance. I was trying to get into peak condition partly as I was noticing a lower level of stamina for the first time in my life over the preceding months where I was actually "less substantial" than my similarly-aged peers, including my brothers, for the first time in my life.
4) Taking Doxycycline during this time period days after Lasiks vision correction surgery. I have since researched this drug and documented on this website why it is not to be taken with statins -- pharmacists I have spoken with confirm that it is not on the "watch list."
Statins have screwed up my LIFE PLAN seriously. I had planned to beat the endless medical money pit by staying healthy into very old age. However, ironically, now, treating, paying for and learning about statin damage has remained high on my priority list for the last two years, you too I'm sure. I had other things to do! My biggest complaint with the medical community was the lack of warning about side effects. To me, no mention whatsoever. That pisses me off. I was denied the ability to make an informed decision. Had it not been for doctors as the false "gatekeepers" I would have done some research prior to taking them. I depended on them to do what I should have done myself -- and would have done myself if left to my own devices. That was a serious disservice to me. With the gradual loss of energy over the years, I became much more of a reader. Ironically, just by coincidence as I am interested in the subject, this is one of the books I was reading after my first or second or third year of statins:
When the book arrived from Amazon, I immediately took it to Kinkos and had it cut into about eight smaller bound sections such that it was easier to read due to its almost seven pound wight in my lap. I do all my reading in a Lazy-Boy Rocker like I am in now with this laptop. This is the newest edition, which I will probably order soon in order to reread after its visit to Kinkos again. Much new knowledge in the past few years. In my version, Dr. James Watson was one of the contributors, who co-discovered the structure of the DNA molecule -- he taught one of my biology professors in college.. I was also very interested in life extension and physical fitness over the last 30 years, despite my light cigarette habit -- I have unending respect for those who have managed to break the nicotine habit. I predict Obama will not through the next eight years and Laura Bush has never been able to quit. I do not smoke anymore but use the patch, gum and other means for getting my "fix." Actually, nicotine itself may not be so bad, but smoking is a big no no for health reasons.
Anyway, the next step is to see if there is permanent damage to my heart. I am suspicious that is the case and at this point need to know.
BTW, I would not expect your doctor to use the new delicious (but fictitious) super flavor enhancer "fresh skunk-urine-cultured activated tuberculosis extract powder" unless he is also a chef! There's a decent analagy to be found here though. Like transfats, the stuff may be very delicious as long as you don't know what it is and what it does to you.: Probably dangerous or deadly -- like transfats. I am glad these poisons are being removed from our food, and it should have happened years ago. While statins "in the diet" are an order of magnitude worse, the molecular biology of either is eye-opening and truly sickening.
BTW, here is another expensive book I will be ordering soon (probably right now), which may be nearly as sickening to read as statins are for your health. (Read the one review of it on this page.) I am likely to read every word though. Even biased junk science can sometimes be revealing. Often it is the facts that are of interest (which are ofen unadulterated), not the biased interpretation of the facts.